Answered by: Dr Ramzdhan
Hi Dr, I am28 year old postman. I am receiving treatment from IPR for my recent diagnosis of TB. I noticed that my weight loss is becoming worse. Is it a side effect from the many pills I am taking?
Hi there! Thank you for the question. It is apparent that you are worried about your condition. First of all, I hope you are doing alright now. It can be difficult to have tuberculosis as it a taboo in our society.
Before I can explain your condition, can I know how long have you been taking the medications? As to answer your question, yes it is highly likely that you are losing weight due the medications you are taking. There are four medications that you will be prescribed: ethambutol, isoniazid, pyrazinamide, rifampin and you it will be prescribed for 6 months.
The most common side effects includes:
Besides the medications, there is also possibility you are losing weight due to the infections that is present in your body.
It is a known fact that tuberculosis can cause weight loss. I will share a few tips to gain weight in a healthy manner. Firstly eat more protein, as this will help you gain muscle and it is also nutritious. It is understandable that you have a reduced appetite due to the medications, but try to eat more often and squeeze in an additional meal or snack whenever you can, such as before bed.
This will help you gain weight as well as be energetic. Beside this, get quality sleep as sleeping properly is very important for muscle growth.
Please click on this link (DoctorOnCall) to talk to us privately online and discuss further about your inquiries. Thank you.